August 22, 2017 at 6:40 am #94666FayParticipant
THANK YOU for your post. It generated great discussion on this amazing forum. My mom finished her radiation + capecitabine treatment course six weeks ago. Lately she has become increasingly more frustrated with her disease and overall quality of life, mostly because she is so sick and tired of feeling sick and tired. The nausea, lack of appetite and fatigue really gets to her. And she too thought everything would return to normal post treatment. So the fact that it has not has really taken a toll on her emotionally.
All the posts in response to yours were so helpful. I will make sure I share it with my mom. And I am planning on taking her to a naturopathic oncologist soon to see what options we have there. The B12 idea is definitely worth bringing up with her oncologist.
FayApril 18, 2017 at 3:41 am #94665
Hi Lainy, thanks for the advice regarding the B12 shot. My husband will definitely ask about that tomorrow when he speaks to either the doctor or the PA. At this point, anything to give him even a little boost would be welcome and lift his spirits.
RedApril 18, 2017 at 3:36 am #94664
Hi Mary, thank you for your response and relating how fatigue has been an issue for you after treatment. You definitely hit the nail on the head regarding wanting to return to normalcy quickly. Despite the fact my husband was told that it would be a slow process, I think he felt that just maybe that didn’t apply to him. Like you, he was full of energy and he was also In great physical shape. I honestly think that this slow return to his past condition has been very depressing for him. However, the most baffling thing is his loss of appetite and queasy feeling at times. For that issue, he will call the oncologist tomorrow and see if he can get in this week to see what is going on.
I don’t have to tell you that this dang disease really gives you a run for your money!! Just when you think you have passed one great marker, another challenge arises. It’s so darn hard to keep on top of things when they change every day. As a caregiver, it is so unnerving not to be able to manage my husband’s care. For me, at least, it is very scary insofar as I don’t want to do the wrong thing or miss a sign I should have see.
RedApril 18, 2017 at 2:48 am #94663bglassModerator
I am sorry to hear your husband is dealing with so much fatigue. I think when treatments end, patients expect to return to normalcy, and lingering fatigue is disappointing against such expectations.
I am now almost a year out from treatment, and in my case fatigue hung around for quite a while although it has slowly gotten better. The feeling is just as you describe – e.g., no energy and feeling exhausted from simple daily activities. Walking has helped me a lot plus I have tried to slow down my life and get more rest. I was very much an energizer bunny before CCA, so this has been an adjustment for me. I feel lazy, which I don’t like one bit.
There are some good materials on the internet if you search “cancer-related fatigue.” Here is one piece:
Hopefully, the fatigue will resolve over time but important to discuss these concerns when you next see doctors.
Regards, MaryApril 18, 2017 at 2:32 am #94662lainyParticipant
Red, Teddy did not have chemo but after radiation this happened to him. The ONC but him on B12 shots and what a world of difference it made. He had a shot once a month. You might ask the ONC about it and also make him aware of the extreme tiredness.April 17, 2017 at 10:51 pm #13222
My husband completed six months of chemotherapy four weeks ago. (He had a resection previous to that.) He had hoped to be back to feeling close to normal by this time, but that is far from the case. He suffers from terrible fatigue and also has developed a loss of appetite. It is understood that the fatigue may linger for some time but his is to the point that in those four weeks he has only walked about a mile two times. He can sleep eight to ten hours and then take a nap in the afternoon………..and still feel like a dish rag and have absolutely no energy to do anything. In addition, he never suffered loss a of appetite during his chemo treatments and I’m wondering why he would be now.
In a week he is scheduled for full body scans (his previous scans after three months of chemo showed NED) and so I suspect any abnormalities will show up then. In the meantime, I am just wondering if what I have described is common for others after completing chemo treatments.
Thanks for any and all input. Red
- You must be logged in to reply to this topic.